MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 30"(75CM) 6-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8889H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to receive a device for evaluation.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: it was reported that this issue occurred 2 times or more: please provide specific number of devices with sutures broken in a single procedure.No further information is available.Please open separate product complaints if multiple procedures are reported in this complaint.This issue occurred in one procedure.Device return status/ follow up: we regularly contact with sales rep about the device returning.No further information will be provided.Events were submitted via 2210968-2020-04259 and 2210968-2020-04260.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2020 and the suture was used.It was reported that the suture was broken easily during continuous suturing.There were no adverse consequences to the patient.No additional information is available.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/29/2020.Additional information: d10, h6.A manufacturing record evaluation was performed for the finished device pkr426 batch number, and no non-conformances were identified.Additional h-3 summary: it was reported performance breakage suture.An opened box with twenty-one unopened samples of product were returned for analysis.The complaint sample was not received for evaluation.During the visual inspection of thirteen unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed using an instron and the tensile strength force was above the minimum requirement.Per the condition of the samples received, no performance - breakage suture was found and the tested samples met the finished goods requirements.Additional information was requested, and the following was obtained: please provide specific number of devices with sutures broken in a single procedure.- qty involved: 2 (they were not returned).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 30"(75CM) 6-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10103015
Report Number2210968-2020-04260
Device Sequence Number16762100
Product Code GAW
UDI-Device Identifier10705031021754
UDI-Public10705031021754
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number8889H
Device Catalogue Number8889H
Device Lot NumberPKR426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/29/2020
Patient Sequence Number1